Emotional Wreck

Im just wondering if anyone can help me. I was diagnosed with Endo when i was 21, I'm now 25 and i pretty much have every possible symptom going from aches and pains, bleeding, bloating, constipation, pain during intercourse and the list goes on.

I usually manage these quite well but lately i've found my moods are all over the place, im literally happy as can be one minute then something may go wrong and im in tears or get angry. Has anyone else experienced mood swings with Endo and if so, can you pllleaaaseee give me some advise on how to deal with these!

Many thanks

Sarah

8 Replies

oldestnewest
  • Are you taking any medication for your endo? X

  • Hi, Yes i've been on Loestrin 20 for the past 2 years now, however this isn't stopping my bleeds or pain during intercourse so i have to make a decision of whether to go on the injection which i imagine will make me even worse than what i am as my gyno said it's effectively having an early menopause... x

  • I was wondering if the medication you are taking could be effecting how you're feeling emotionally but if you've been taking your medication for two years and not experienced these feelings before then it seems unlikely. X

  • Hey

    I'm in the same boat I haven't had a period for 32 days and I'm post opp so still recovering but yes my moods are all over the show I ended up going to the doctors and iv been diagnosed with depression due to the hormonal changes. I'm also 25 and I feel I'm about 14 again with my mood swings, but I am now on anti depressants which is calming me down but the best advice I can give and believe me I know it's hard is you need you time sleep and just remain calm :)

  • Thanks for your reply! Can i ask more about your mood swings, do you find you are really irritable and sometimes very irrational about things? I haven't had a proper period in about 5 months i'd say now, do you think this could be a cause of it too?

    Thanks so much x

  • I cry a lot any criticism I take very personally my anger turns into tears and I feel very isolated, I loose sleep from worrying and I hate being away from my boyfriend ( I'm not a needy girlfriend ) and not really wanting to eat at the moment and could possibly be period related.

    I'm on cerelle also which iv continued to take are you on any pills?

    X

  • I'm the same, i have a pretty low self-esteem at the moment and my boyfriend has just gone travelling for a couple of months so my emotionally side is definitely putting a dent in my relationship and i'm not really sure what to do! Have you spoke to your gyno about this? I've never really mentioned it to mine and have only really spoke about the physical side of it..

    oh that's like the mini-pill isn't it? I'm on loesterine 20, i've been on it for a couple of years now but i've not been this emotional on it before ..

    x

  • Hi Sarah,

    Just read your post, and I'm sorry to hear you are having such a bad time.

    Some things to consider...

    1. Hormone treatments (e.g. Pill, Zoladex, Prostrap, Mirena) can have side-effects which include mood swings and depression. I note that you have been taking a hormonal treatment (Loesterine 20), but you say you've been on it for @ 2 years, without having felt this emotional before. Maybe it would still be a good idea to have a review of your medication? It can't hurt! Sometimes, we can take medication for a short while, with few ill-effects. However, the longer we take it, we may either build up a tolerance (so that the medication or dose no longer is effective, and we need more to have the same effect), or we can begin to see negative side-effects emerge. I believe that anyone who takes medication long term ought to have regular medication reviews, where they talk with the doctor about how effective the meds are, any side-effects, or whether the meds still suit their lifestyle.

    2. Circumstances (i.e. things going on in your life) obviously impact upon our moods. In your case, it sounds like you are going through a bit of an upheaval at the moment, and this is worth thinking about. You say you have low self-esteem, that you suffer from Endo, and that your boyfriend has just gone off travelling on his own. I can imagine that, were I in your situation, I would probably feel a little stressed and down. You probably rely on your boyfriend for some emotional support and reassurance, and maybe for help in coping with your Endo, so the fact that he is not here is possibly a little scary. Also, it is only natural for any of us to feel jealous and a little bit worried, if we are the person left at home whilst a friend or loved-one goes travelling. Again, if this were me, I could not help but feel a little envious that my boyfriend might be having fun, whilst I was coping with a nasty disease like Endo. Maybe this is where you need to ask family and friends to rally round and give you a little extra support? It's natural to feel lonely and to miss your boyfriend while he is away. These natural feelings, coupled with your low self-esteem could make you feel a bit emotional at present. If this could be the cause, then why not use this as an opportunity to be a little selfish, and have some "me-time" all to yourself? How about getting the girlfriends round to visit? Without your boyfriend about, you could maybe catch up on doing some really "girly" stuff (pampering sessions, movie nights, SHOPPING) to cheer yourself up. Or, maybe, you could have some quality family time? Even as adults, we still need good relationships with our parents and siblings. Use your network of family and friends at this time; people who genuinely care will always be there for you!

    3. Coping with pain, especially chronic pain like Endo causes, can make any of us feel moody. Added to this, all the other nasty symptoms that Endo may lead to. If pain is an issue that could be contributing to your feeling emotional, then it may be a good idea to speak to your GP. Again, if Endo symptoms are getting the better of you, talk to your GP. Changes in pain medication may help. Perhaps you could ask your GP to refer you to a Pain Management Service. This is a specialist service for people who live with long term pain. It is a multidisciplinary team containing Doctors, Physios, Psychologists... who work together to find solutions to manage your pain. They may prescribe physiotherapy, or manage your pain meds, or offer counselling/talking therapy to help you offload the psychological burden of your illness.

    I have Endo myself, and know that living with it can sometimes feel like a rollercoaster ride! I've had 4 surgeries, including radical excision for Deep Infiltrating Endo, so believe me when I say I do know that the symptoms of this illness can be a right pain! I can identify with the symptoms you describe, and feel a lot of empathy for your situation. Living with any illness can take a lot out of us, so please don't ever feel ashamed or blame yourself. It is natural for it to affect your emotions. Take this as a sign that you need to act. Ask for any support you require. If you need more family/friend time, ask for it (I'm sure family and friends will be only too happy to oblige!). If you need to consult your GP for a meds review, or other advice, book an appointment. If you miss your boyfriend - phone him, text him, Skype him! I don't doubt he misses you, too.

    Start getting a little selfish, girl! Selfish (provided you aren't too selfish) is O.K. when it means thinking about yourself. You have needs just the same as anyone else, and sometimes you need to prioritize your needs. Have a think about what I've written. Some of it might help; some of it may be utterly useless. Only YOU know what YOU need, at the end of the day!

    Best wishes,

    E. x

You may also like...